Toggle Main Menu Toggle Search

Open Access padlockePrints

Product Form Solution for a class of PEPA Models

Lookup NU author(s): Dr Nigel Thomas


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


The advantages of the compositional structure within the Markovian process algebra PEPA for model construction and simplification have already been demonstrated. In this paper we show that for some PEPA models this structure may also be used to advantage during the solution of the model. Several papers offering product form solutions of stochastic Petri nets have been published during the last ten years. In [3], Boucherie showed that these solutions were a special case of a simple exclusion mechanism for the product process of a collection of Markov chains. The results presented in this paper take advantage of his observation. In particular we show that PEPA models that generate such processes may be readily identified and show how the product form solution may be obtained. Although developed here in the context of PEPA the results presented can be easily generalised to any of the other Markovian process algebra languages.

Publication metadata

Author(s): Hillston J, Thomas N

Publication type: Article

Publication status: Published

Journal: Performance Evaluation

Year: 1999

Volume: 35

Issue: 3-4

Pages: 171-192

ISSN (print): 0166-5316

ISSN (electronic): 1872-745X

Publisher: Elsevier BV


DOI: 10.1016/S0166-5316(99)00005-X


Altmetrics provided by Altmetric